Pennsylvania, 2016Drought in Pennsylvania, November 1 to 30, 2016
November 1 to 30, 2016 · NWS PHI · 1 event in 1 county or zone
The Beltzville reservoir has fallen to only 68% below capacity. Dry conditions have allowed the salt line on the Delaware river to move further north from Delaware Bay.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Beltzville reservoir has fallen to only 68% below capacity. Dry conditions have allowed the salt line on the Delaware river to move further north from Delaware Bay. Drought watch continues Chester, Bucks, Montgomery, Delaware River basin and a drought warning for Berks and Lehigh counties. Water restrictions in place for north Heidelberg, Blue Marsh Reservoir and Beltzville. Water conservation is also encouraged in Bucks county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 31, 8:32 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Oct 31, 8:32 PM EST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
932 PM EDT Mon Oct 31 2016
.SYNOPSIS...
Seasonably cool high pressure over the area today will move
offshore Tuesday, allowing for milder air to move in on southwest
winds through mid week. Low pressure with an associated cold front
will cross the region on Thursday bringing a chance for showers.
High pressure and a return to fair but cooler weather will follow
for Friday into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High pressure will build across the area tonight and fair weather
is expected. Low temperatures will drop into the upper 20's/low
30s across the southern Poconos and northern New Jersey. Lows
elsewhere will mostly be in the 30s. Winds will be light and
variable overnight. Temperatures were lowered with the evening
updates by a couple of degrees throughout across most of the
region based on current observations and the latest LAMP guidance.
This was enough to add a mention of patchy frost for portions of
the Delmarva. One hindrance toward tanking temperatures in the
temperatures overnight are some high cirrus clouds moving over the
region.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
High pressure will be across the area Tuesday morning. It will
move to the east during the day. Mostly sunny skies are expected.
High temperatures will be a few degrees higher than on Monday with
readings topping out in the upper 50s to low 60s. These
temperatures will be about normal for November 1st. Winds will be
light much of the morning and south at 5 to 10 mph during the
afternoon.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
The start of the extended period Tuesday night features a fairly
broad upper ridge axis over the eastern US, with surface high
pressure a little of the mid-Atlantic coast. Low- level warm
advection will be well underway at this time and there is a
slight chance of showers into early Wednesday. However most of the
shower activity with the warm frontal passage overnight seems
likely to stay well north of PHL.
The upper ridge axis will persist through Wednesday into Thursday
with well-above normal temps. However the ridge will start to be
suppressed on Thursday as a strong shortwave trof digs
southeastward from the Great Lakes. In response surface low
pressure will deepen as it moves east across New England on
Thursday with a trailing cold front to move across the mid-
Atlantic area late in the day. There are the expected model timing
differences at F72-F84 with the forecast frontal passage, but it
looks to be sometime Thursday afternoon. Said FROPA will be
accompanied by showers and possibly again some thunderstorms given
the unusually warm afternoon temps forecast in the mid 70s.
For Friday into the weekend...a NW flow pattern aloft will be
established over the northeast US as the upper ridge shifts back
to the MS valley. Cold advection will maintain normal to somewhat
below normal temps during this period. Models are showing one or
more addition shortwv trofs in the NW flow with additional re-
enforcing shots of colder air. Any precip with these shortwaves
would be rather light but could be frozen or mixed in the higher
elevations of northwest NJ and eastern PA.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Plenty of great flying weather expected the rest of today and
into Tuesday morning with high pressure building in. High clouds
will be around tonight and Tuesday. Winds will remain north or
northeast into tonight with speeds mostly under 10 knots. Wind
directions will change to south or southeast after mid-morning
Tuesday, but again remain under 10 knots.
OUTLOOK...
Wednesday through Thursday morning...Mainly VFR. Some late night
and early morning ceiling and visibility restrictions are
possible.
Thursday afternoon and evening...Conditions may drop into the MVFR
and IFR categories as rain showers and a cold front move through our
region.
Late Thursday night through Saturday...Mainly VFR, but with NW
winds gusting up to 25 kt on Friday.
&&
.MARINE...
High pressure will settle across the waters tonight before moving
out to sea Tuesday. Winds and seas will remain below Small Craft
Advisory criteria through the period. Winds will be mostly north
or northeast tonight and then switch around to south on Tuesday.
OUTLOOK...
Wednesday through Thursday...No marine headlines are anticipated.
Thursday night and Friday...Northwest wind gusts of 25 to 30 knots
are possible.
Saturday...No marine headlines are expected at this time.
&&
.CLIMATE...
October will have averaged 1.1 to 3.3 degrees above normal,
throughout the CWA.
ABE will average 55.8 degrees or 3.3 degrees above the normal of
52.5. That's the 16th warmest in the period of record dating back
to 1922.
Allentown has also experienced its 9th driest October on record,
1.23". The driest October at Allentown was .09 inches in both
1963 and 1924.
PHL will average 60.4 degrees or 2.9 degrees above the normal of
57.5. That makes it the 17th warmest October in the period of
record dating back to 1874.
The October average temperatures are mainly noteworthy in that
the excessive monthly warmth of July, August, September eased in
October. This years October positive departures are generally
warmer than October 2015, by a degree or more.
November record max temps will not yet post until we're pretty
sure via our forecast that the values will be within 2F of record.
For now, records are near 80F, mainly established in 2003.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...AMC
Near Term...Gaines/O'Hara
Short Term...O'Hara
Long Term...AMC
Aviation...AMC/O'Hara
Marine...AMC/Robertson/O'Hara
Climate...
Hazardous weather outlook, Oct 31, 8:51 PM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 PM EDT MON OCT 31 2016
DEZ004-NJZ001-007>010-012>022-024>027-PAZ054-055-060>062-070-071-
101>106-020200-
DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
951 PM EDT MON OCT 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-020200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
951 PM EDT MON OCT 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>003-MDZ008-012-015-019-020-NJZ023-020200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CAPE MAY-
951 PM EDT MON OCT 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.
.DAY ONE...TONIGHT.
PATCHY FROST IS POSSIBLE OVERNIGHT WHICH MAY NEGATIVELY IMPACT
SENSITIVE CROPS AND VEGETATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Carbon
- When
- November 1, 12:00 AM EST to November 30, 11:59 PM EST
- Where
- Carbon forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.918, -75.709 (the zone’s center; the record gives no point)
Dry conditions lead to water restrictions, including Beltzville Reservoir, which was just below 70 percent capacity.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Georgia, November 1 to 30, 2016$8.5 million · 3 events
- Drought in Mississippi, November 1 to 30, 2016$1.5 million · 30 events
- Drought in Georgia, November 1 to 30, 201696 events
- Drought in Louisiana, November 1 to 30, 2016$500,000 · 5 events
- Drought in Tennessee, November 1 to 30, 201638 events
- Drought in Alabama, November 1 to 30, 201637 events
- Drought in Massachusetts, November 1 to 30, 201622 events
- Drought in Kentucky, November 1 to 30, 201622 events
- Drought in Mississippi, November 1 to 30, 201618 events
- Drought in Alabama, November 1 to 30, 201614 events
- Drought in North Carolina, November 1 to 30, 201613 events
- Drought in Alabama, November 1 to 30, 201611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667991.